MAUDE Adverse Event Report: RICHARD WOLF GMBH; FOOTSWITCH 2 PEDALS L 5M

RICHARD WOLF GMBH; FOOTSWITCH 2 PEDALS L 5M
Model Number 2260021
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, when using the foot switch, a sales representative from richard wolf france noticed that the colours of the pedals had been mixed up.The operation was carried out, taking care to use the correct pedal for the correct function.It has been reported that no patient injuries occurred.
 
Additional Manufacturer Narrative
During quality control, it was discovered that the color coding of the pedal caps was reversed in a production batch of foot switches type 2260021.The foot switch with serial number (b)(6) from grenoble is affected.The color coding and arrangement of the pedals are described in several chapters of the ga -a339 / en / us / v4.0 /2024-09 / ek24-0180 operating instructions.According to the instructions for use (ga-a339) and the requirements of the iec 60601-2-2 standard, the left pedal cap should be yellow (cutting) and the right pedal cap blue (coagulation).However, the color coding on the affected products is reversed: blue on the left (cutting) and yellow on the right (coagulation).The electrical functionality is correct; only the color caps do not comply with the requirements of the standard.This deviation from the established color coding poses a relevant product risk.In a typical surgical situation, surgical staff often rely on the color coding of the foot switches, especially in hectic or emergency situations where quick decisions have to be made.Under these circumstances, confusion between the pedal functions cannot be ruled out, especially since the user's attention is mainly focused on the surgical field and the acoustic signals of the device.Even if the signal tones are correct and the electrical functionality is intact, the incorrect visual guidance provided by the color caps must be considered critical.Although the instructions for use require a visual inspection and functional test of the pedals before each use, this reduces the risk but cannot completely eliminate it, especially under real life conditions in everyday clinical practice.Accidental activation of the cutting function instead of coagulation can result in injury to the patient, such as unwanted cuts, bleeding, or prolonged procedures.Delays in the surgical procedure due to uncertainty or queries are also possible.Furthermore, it should be noted that color coding is not only an internal requirement but also part of the applicable standards.This means that there is not only a potential risk of misuse but also a deviation from the regulations.The color reference is correctly described in the instructions for use (left = yellow, right = blue), but this contradicts the actual design and may cause additional confusion.Based on the results of the investigation, richard wolf gmbh (rw gmbh) has decided to replace the defective foot switches from the affected batch as part of an fsca outside the usa.No foot switches from the affected batch were delivered to the usa.

Common Device Name
FOOTSWITCH 2 PEDALS L 5M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22090915
Report Number9611102-2025-00024
Device Sequence Number20838755
Product Code GEI
UDI-Device Identifier04055207063330
UDI-Public04055207063330
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K230194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2260021
Device Catalogue Number2260021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown